MAUDE Adverse Event Report: SEASPINE INC. MARINER PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SEASPINE INC. MARINER PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 41-1000
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The set screw was not returned for investigation as it remained in-situ and a lot number was not available to review device history records.However, a radiograph was provided, which showed that the set screw was disengaged.The reported allegation of set screw backing out post-operatively was confirmed.A root cause was unable to be determined as the device was not able to be physically evaluated, there were no reported issues with surgical technique, and it is unknown if the patient complied with post-operative warnings, all of which can contribute to post-operative loosening.Review of labeling notes: intra-operative warnings if the system/construct contains screws, prior to soft tissue closure, recheck all screws to ensure they are tightened.Failure to do so may cause loosening of the other components.Postoperative warnings: the patient should be advised to limit and restrict physical activities, especially lifting and twisting motions and any type of sport participation.The patient should be advised that implants may bend, break or loosen despite restriction in activity.Possible adverse events: bending, disassembly or fracture of implant and components.Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.It is unknown if the patient sustained a fall.The patient's anatomical condition and the effects on the stability of the implant and/or construct may be unknown contributing factors.
 
Event or Problem Description
On (b)(6) 2018, the patient underwent a one-level, posterior lumbar fusion using the mariner pedicle screw system.During the one-year follow-up appointment, radiographs were taken, and it was observed that a set-screw had backed-out post-operatively.At the time of contact, a revision surgery had not been performed and it was unknown if the surgeon had plans to revise.There was no report of patient harm or injury.Additional patient information is not available.

Brand Name
MARINER PEDICLE SCREW SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key8913475
Report Number3012120772-2019-00024
Device Sequence Number11139153
Product Code NKB
UDI-Device Identifier10889981065065
UDI-Public10889981065065
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number41-1000
Device Catalogue Number41-1000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2019
Initial Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR